Dabigatran side effects?

Hi all

I was just wondering if anybody has any experience of strange side effects with Dabigatran?

I had cardioversion last week and as far as rhythm goes all is fine. However I am actually feeling worse now than I did before! I was taken straight off bisoprolol after the cv and am now just on 150mg Dabigatran twice a day. I have a persistent headache, feel very wobbly, slightly nauseous quite a lot of the time (not much appetite) and very tired/sleepy/spaced out. Not what I was expecting at all!!

Seeing GP this evening but just wondered if anybody had any similar experience or am I blaming the drugs unjustly?

8 Replies

oldestnewest
  • It may still be the effects of the anaesthetic for the DCCV but do speak to your doctors. I presume you have been on the dabigatran for some time?

  • Only about 6 weeks.

    I hadn't really considered the anaesthetic as a culprit as I understood it was a fairly low dose?

    Thanks for your help

  • Hi perrylees, just a thought because I'm no medic! As you know, I had my CV 5 weeks ago and yesterday, I was told I could reduce Bisoprolol from 3.75 to 2.5 and if everything was OK, consider reducing to 1.25mg in 2 weeks time before stopping completely if that is appropriate. I understand phased decreases (and increases) are better for adjusting to the side effects.

    Hope you feel better soon.....may be a coincedence, but I got a slight headache at the mo!!

    Best wishes, John

  • Hi again John

    Yes - I have wondered about that too as it seems a bit unusual to come straight off bisoprolol but thought it was just because I was on such a low dose to start with .... all very confusing...

    thanks!

    Ruth

  • Been on Dabigatron for about 11 months, apart from heartburn and reflux in the early days when I didn't know how to take it properly I have had no side effects.

  • Thanks CDreamer.

    Dr went through the documented side effects with me last night & said that although it's early days for Dabigatran ( she has only been prescribing it for about 12 months) she has had patients who have felt very unwell on it - another case of everyone being different I suppose.!

    I'm staying on for now, hoping things get better, as I might only need to take it for a few more weeks. If it turns out I need to stay on anti- coags long term I may need to try something else...

    She did also say that I may still be suffering some after effects of the CV procedure and/or the anaesthetic as Bobd suggested ... Time will tell I suppose!!

    Glad you are well on it!

    Ruth

  • I too had a cardio version last week and felt just like you but have felt a little better every day since. Headache now seems to have gone and I have more energy today, even went to Aqua fit. I am still on Bisoprolol though 2.5mg which I am not sure I need. Hope you feel better soon, give it time.

    Brenda

  • Thank you cbsrbpm. Its so frustrating - I thought I would be running around all over the place by now. Good news is I do feel a bit better today so I'm sure you're right - I just need to be patient!

You may also like...